MAUDE Adverse Event Report: K2M, INC. UNIVERSAL DRILL; SIZE Ø5.5X20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. UNIVERSAL DRILL; SIZE Ø5.5X20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 2008-90051
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a chesapeake al universal drill fractured off intra-operatively.The fractured tip was removed from the patient and the procedure was completed successfully with less than a one minute surgical delay and no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 coding has been updated to reflect completion of the investigation.Additional data: d4, d9, h3, h4.

Brand Name
UNIVERSAL DRILL; SIZE Ø5.5X20 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
matthew kelleher
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key20176356
Report Number3004774118-2024-00072
Device Sequence Number12827228
Product Code LXH
UDI-Device Identifier10888857025684
UDI-Public(01)10888857025684(11)201104(10)MXNP
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2008-90051
Device Lot NumberMXNP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown